Advertisement

Exact L2-Small Ball Asymptotics for Some Durbin Processes

We find the exact L2-small ball asymptotics for some Durbin processes. These processes are finitedimensional perturbations of a Brownian bridge B(t) and naturally appear in statistics as limit ones when one constructs goodness-of-fit tests of ω2-type for testing a sample for some distribution with estimated parameters. Earlier, in the work of Nazarov and Petrova, Kac–Kiefer–Wolfowitz processes (which correspond for testing normality) were considered, where a technique for obtaining asymptotics of oscillating integrals with a slowly varying amplitude has been developed. Due to this, it is possible to calculate the asymptotics of small deviations for Durbin processes for certain distributions (Laplace, logistic, Gumbel, gamma).

This is a preview of subscription content, log in to check access.

Access options

Buy single article

Instant unlimited access to the full article PDF.

US$ 39.95

Price includes VAT for USA

Subscribe to journal

Immediate online access to all issues from 2019. Subscription will auto renew annually.

US$ 199

This is the net price. Taxes to be calculated in checkout.

References

  1. 1.

    M. Lifshits, Lectures on Gaussian Random Processes [in Russian], St.Petersburg (2016).

  2. 2.

    G. N. Sytaya, “Certain asymptotic representations for a Gaussian measure in Hilbert space,” in: Theory of Random Processes, No. 2, Kiev (1974), pp. 93–104.

  3. 3.

    V. M. Zolotarev, “Gaussian measure asymptotics in L2 on a set of centered spheres with radii tending to zero,” in: 12th Europ. Meeting of Statisticians, Varna, 254 (1979).

  4. 4.

    J. Hoffmann-Jorgensen, L. A. Shepp, and R. M. Dudley, “On the lower tail of Gaussian seminorms,” Ann. Probab., 7, 319–342 (1979).

  5. 5.

    I. A. Ibragimov, “The probability of a Gaussian vector with values in a Hilbert space hitting a ball of small radius,” Zap. Nauchn. Semin. LOMI, 85, 75–93 (1979).

  6. 6.

    T. Dunker, M. A. Lifshits, and W. Linde, “Small deviation probabilities of sums of independent random variables,” in: High Dimension. Probab., 43, 59–74 (1998).

  7. 7.

    A. I. Nazarov and Ya. Yu. Nikitin, “Exact L2-small ball behavior of integrated Gaussian processes and spectral asymptotics of boundary value problems,” Probab. Theory Relat. Fields, 129, 469–494 (2004).

  8. 8.

    W. V. Li, “Comparison results for the lower tail of Gaussian seminorms,” J. Theor. Probab., 5, 1–31 (1992).

  9. 9.

    F. Gao, J. Hannig, and F. Torcaso, “Comparison theorems for small deviations of random series,” Electron. J. Probab., 8, No. 21, 1–17 (2003).

  10. 10.

    A. I. Nazarov, “Exact small ball asymptotics of Gaussian processes and the spectrum of boundary value problems,” J. Theor. Probab., 22, 640–665 (2009).

  11. 11.

    J. Durbin, “Weak convergence of the sample distribution function when parameters are estimated,” Ann. Statist., 1, 279–290 (1973).

  12. 12.

    I. I. Gikhman, “On some limit theorems for conditional distributions and on problems of mathematical statistics connected with them,” Ukrain. Mat. Zh., 5, 413–433 (1953).

  13. 13.

    I. I. Gikhman, “Markov processes in problems of mathematical statistics,” Ukrain. Mat. Zh., 6, 28–36 (1954).

  14. 14.

    A. I. Nazarov, “On a family of transformations of Gaussian random functions,” Teor. Veroyatn. Primen., 54, 201–225 (2009).

  15. 15.

    A. A. Vladimirov and A. I. Sheipak, “On the Neumann problem for the Sturm–Liouville equation with Cantor-type self-similar weight,” Funkts. Anal. Prilozh., 47, 18–29 (2013).

  16. 16.

    M. S. Birman and M. Z. Solomyak, Spectral Theory of Self-adjoint Operators in Hilbert Space [in Russian], Leningrad Univ., Leningrad (1980).

  17. 17.

    A. I. Nazarov and Yu. P. Petrova, “The small ball asymptotics in Hilbert norm for the Kac–Kiefer–Wolfowitz processes,” Teor. Veroyatn. Primen., 60, 482–505 (2015).

  18. 18.

    M. Kac, J. Kiefer, and J. Wolfowitz, “On tests of normality and other tests of goodness of fit based on distance methods,” Ann. Math. Statist., 26, 189–211 (1955).

  19. 19.

    M. V. Fedoryuk, The Saddle-point Method [in Russian], Moscow (1977).

Download references

Author information

Correspondence to Yu. P. Petrova.

Additional information

Translated from Zapiski Nauchnykh Seminarov POMI, Vol. 466, 2017, pp. 211–233.

Translated by S. Yu. Pilyugin.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Petrova, Y.P. Exact L2-Small Ball Asymptotics for Some Durbin Processes. J Math Sci 244, 842–857 (2020). https://doi.org/10.1007/s10958-020-04657-9

Download citation